Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 5:11 AM EST for Coweta County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2012, 5:11 AM EST (10:11 UTC)
- Expired
- Jan 11, 2012, 5:45 AM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WWUS82 KFFC 111011
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EST WED JAN 11 2012
GAZ053-111045-
511 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN COWETA COUNTY UNTIL 545 AM EST...
AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORELAND...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 35 MPH AND HAIL UP TO DIME SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS COWETA COUNTY THROUGH 545 AM EST. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE MORELAND...GRANTVILLE...TURIN...
SHARPSBURG AND NEWNAN.
&&
LAT...LON 3345 8480 3338 8459 3322 8468 3322 8469
3323 8470 3323 8472 3322 8485 3323 8489
TIME...MOT...LOC 1011Z 205DEG 46KT 3328 8473
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 4:03 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 11, 4:03 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 AM EST WED JAN 11 2012 .SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH 0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS. TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL NORMS THU/FRI. .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE SLIGHT/CHANCE RANGE. && .AVIATION... 06Z UPDATE... EXPECT CONDITIONS TO CONTINUE TO DETERIORATE WITH LIFR-IFR CIGS AT MOST SITES BY 08Z...THEN CONTINUING INTO MID MORNING...BEFORE IMPROVING BACK INTO THE MVFR- LOW VFR RANGE DURING THE AFTERNOON. VSBYS GENERALLY IN THE MVFR RANGE THIS MORNING IN LIGHT RAIN AND FOG...BUT MAY SEE VSBYS DROP INTO THE IFR RANGE IN HEAVIER SHOWERS AND ISOLATED STORMS. LOOK FOR BEST CHANCE FOR CONVECTION FROM 11Z TO 18Z. SOUTHEAST WINDS 6 TO 10 KTS EARLY...BUT BECOMING MORE SOUTHWEST TO WEST AFTER SUNRISE WITH SPEEDS IN THE 10 TO 15 KT RANGE WITH GUSTS TO 22 KTS POSSIBLE IN THE AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 41 59 27 / 100 10 10 10 ATLANTA 58 43 54 26 / 80 10 10 10 BLAIRSVILLE 57 42 50 24 / 100 20 20 10 CARTERSVILLE 60 43 53 25 / 80 10 10 10 COLUMBUS 61 44 60 29 / 50 0 5 10 GAINESVILLE 57 42 54 26 / 100 20 10 10 MACON 64 42 63 29 / 90 0 5 10 ROME 62 44 52 24 / 80 20 20 10 PEACHTREE CITY 58 40 57 24 / 80 10 5 10 VIDALIA 67 46 68 34 / 100 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jan 11, 5:09 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST WED JAN 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY WINDS...LIGHTNING...AND SMALL HAIL. .DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 11, 4:38 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 AM EST WED JAN 11 2012
GAZ041-042-111000-
438 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN CARROLL AND
HARALSON COUNTIES UNTIL 500 AM EST...
AT 434 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTH AT 60 MPH.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME-SIZED
HAIL...WIND GUSTS TO 35 MPH...AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING AS IT MOVES NORTHEAST ACROSS MOUNT
ZION...WACO...BREMEN...AND BUCHANAN.
&&
LAT...LON 3391 8517 3390 8504 3382 8504 3380 8497
3379 8496 3346 8514 3352 8532 3355 8532
TIME...MOT...LOC 0936Z 202DEG 53KT 3358 8519
19Special weather statement, Jan 11, 5:11 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EST WED JAN 11 2012
GAZ053-111045-
511 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN COWETA COUNTY UNTIL 545 AM EST...
AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORELAND...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 35 MPH AND HAIL UP TO DIME SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS COWETA COUNTY THROUGH 545 AM EST. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE MORELAND...GRANTVILLE...TURIN...
SHARPSBURG AND NEWNAN.
&&
LAT...LON 3345 8480 3338 8459 3322 8468 3322 8469
3323 8470 3323 8472 3322 8485 3323 8489
TIME...MOT...LOC 1011Z 205DEG 46KT 3328 8473The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM EST | Special Weather Statement | FFC | Carroll | 22 min |
| Jan 11, 5:27 AM EST | Special Weather Statement | FFC | Fayette | 33 min |
| Jan 11, 5:45 AM EST | Special Weather Statement | FFC | Fulton | 30 min |
| Jan 11, 6:53 AM EST | Special Weather Statement | FFC | Pike, Spalding | 37 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Henry, Rockdale | 34 min |
| Jan 11, 9:45 AM EST | Special Weather Statement | FFC | Jefferson, Johnson | 45 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | FFC | Catoosa | 32 min |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Floyd | 30 min |
| Jan 11, 11:13 AM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 32 min |
| Jan 11, 11:31 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 29 min |
| Jan 11, 11:55 AM EST | Special Weather Statement | FFC | Whitfield | 35 min |
| Jan 11, 12:14 PM EST | Special Weather Statement | FFC | Gilmer | 31 min |
| Jan 11, 12:47 PM EST | Special Weather Statement | FFC | Murray | 28 min |
| Jan 11, 1:16 PM EST | Special Weather Statement | FFC | Fannin | 29 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union | 29 min |
| Jan 11, 2:05 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Jan 11, 2:21 PM EST | Winter Weather Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 37 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.